I was diagnosed with Barretts in August 2006. I am on Prilosec was on 40 mg a day, for 12 wks, then down to 20 mg. Started having problems with reflux, so back up to 40mg a day, and had burning acid in throat one night while sleeping very bad. So I have been using a uncomfortable wedge pillow. My GI doc put me on 80 mg Prilosec a day !!!!
I weigh 105 lbs, and already have side effects from Prilosec on the dosage I am on now.
Is this too much prilosec to take a day, and he said indefinately ???
Any experiences out there ???
It is but it is very expensive and most insurance will not cover it without a specific diagnosis with supporting evidence of necessity. The tech. that performed my test today said that my condition warrants the need for Nexium and that the doctor would be sending this request to my insurance carrier.
Not all acid pills work the same. I tried nexium and it didn't do a thing. Neither did protonox. The only thing that worked for me was prevacid. Will your doc give you samples of other drugs to see if those will work better for you? I got off of prevacid. I went to a health store and went into the digestive section and found a ton of natural acid reflux stuff. I just pulled a bottle off the shelf and have stuck with these pills for a few months now and they work great. My reflux is pretty bad. I get reflux if I eat or drink anything. As long as I take my new pills I'm fine.
So are your natural acid pills still working for you ?
I may try that route eventually, because I have Barretts my GI doc says I have to stay on PPI"S, but I have read they can cause many other problems, besides the newest problem with fractures, they also cause me some anxiety and irritability. How can an acid pill, not for your head, cause these mental disturbances, I even had a hallucination one night watching tv. I know I did not imagine this, i've heard others having the same, and it's listed under rare side effects, which I'm starting to think are not so rare.
These types of medications can definitely cause central nervous system disturbances. These disturbances could cause injury to you though and I would contact your doctor about the serious side effects you are experiencing. He may need to change the medication or the dosage. What good is it to get rid of the reflux if the side effects are even worse? With other options out there and other types of medications I would definitely call your doctor. Good Luck. God Bless.
I forgot to mention something. I just started taking alfalfa a couple of weeks ago and it has helped a lot too. My other pills would work great during the day time but I would get reflux at night sometimes. Now I take alfalfa a couple of hours before going to sleep and now I don't have night time reflux anymore.